MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon at the clinic reported used a jam shidis part number during a percutaneous arthrodesis.Insertion of 4 needles jam shidis into the pedicles of the patient successively.For each needle, radio shots were made throughout the insertion to ensure optimal orientation of the needle into the pedicle.To get the right guidance, the jam shidi needles needed to be move towards the desired direction and assisted by the x-ray control.The needles have an internal stylet facets which is then removed once the needle permanently oriented in the bone tissue.The surgeon then had, according to the operative procedure, to insert the pins into the cannulated needles after the removal of the internal stylus.Once the pins were inserted, the needles were withdrawn one by one from the patient.During the removal of the needles, dr.Observed that one of them had its distal portion where a "teeth" was cut, and therefore remained trapped in the patient's bone.The procedure being performed percutaneously, it was not possible for the surgeon to proceed to the extraction of this little piece of metal.The procedure then continued normally.No adverse consequences, the surgery was completed successfully.
 
Additional Manufacturer Narrative
Method: risk assessment: result: a lot # could not be obtained, as the device was discarded by the customer, so manufacturing records could not be reviewed.Conclusion: the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
XIA PRECISION JAM SHIDI 10 GAUGE 5 INCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6142627
Report Number0009617544-2016-00481
Device Sequence Number921665
Product Code LXH
UDI-Device Identifier37613327265706
UDI-Public(01)37613327265706
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237105
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1